MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G34373
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation = non-healthcare professional.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a left femoral tripod endarterectomy and iliac angioplasty for intra-stent restenosis procedure, an advance 35 lp low profile balloon catheter ruptured.The balloon was inflated to nominal pressure at the time of rupture.The patient was reported to have lost approximately 70-100 milliliters of blood as a result of the event.An arteriotomy was performed to retrieve the balloon, prolonging the procedure by approximately 30 minutes.The procedure was completed without any consequence to the patient.There has been no report that any part of the device remained in the patient's body.The patient did not experience any adverse effects due to this occurrence.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Additional information: b5: additional information was received 12feb2019 providing the following: the lesion was located in the external iliac artery which was described as stenosed but not calcified.There was no vessel angulation.The ratio of contrast to saline was 50/50.Type of contrast was not provided.The reporter stated it was not possible to determine if the complaint device ruptured circumferentially or longitudinally because it was torn.A clockwise rotation of the balloon was not conducted during removal over an unspecified wire guide.Another manufacturer's sheath was used.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.The returned balloon catheter had a 6 french sheath on the catheter shaft, appropriate for the complaint device.The balloon material was separated, but the catheter shaft was not.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record for the finished product, two sub-assemblies, and two raw balloon material lot numbers showed nonconformances scrapped and accounted for.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer's instructions and quality control procedures were conducted, and no gaps were discovered.The instructions for use (ifu) provided with the device include steps to correctly use the device.Material rupture is included.Based on the information provided and no product returned, investigation has concluded the cause cannot be attributed to the device.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8326576
Report Number1820334-2019-00273
Device Sequence Number13504492
Product Code LIT
UDI-Device Identifier10827002343730
UDI-Public(01)10827002343730(17)211126(10)9331396
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2021
Device Model NumberG34373
Device Catalogue NumberPTA5-35-80-10-2.0
Device Lot Number9331396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer02/12/2019
04/23/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date02/28/2019
04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 5FR SHEATH
Outcome Attributed to Adverse Event Required Intervention;